Jump to content

St. John's Wort?


Recommended Posts

Anyone here taking St. John's Wort for serotonin/norepinephrine support? I noticed that it's listed as a vasoconstrictor as well (http://www.ehow.com/about_5452729_herbs-constrict-blood-vessels.html), so I'm particularly interested in how it may be helping others given it's multiple-faceted effectiveness. I just started a trial yesterday, so we'll see how it goes...

Link to comment
Share on other sites

  • 1 year later...

RedOctober:

How are you feeling after trying St. John's Wort? I see you mentioned taking it for serotonin/norepinephrine support. Are your levels too low or high? (My daughter's norepinephrine level is too high when standing and I am curious as to whether St. John's Wort will help since she is having anxiety/depression)

Link to comment
Share on other sites

I took it for a year as a teenager when I had severe insomnia. It helped for awhile and then started to do what all sleep type things do to me...........

Make me crabby, angry, and more moody.

Same thing happened to me when I tried: Melatonin, CoQ10, Gaba (not pentin rx, but Gaba the substance in our brains) and all SSRI's.

Don't have any idea why, and I don't notice it much because I sleep better. My Mother is the one who notices and says.... "stop taking that stuff".

So I do and a couple of weeks later my moods are back to normal, sleeping is worse.

Really really makes no sense especially because I'm suspected of having Mito and some of those are in the Mito cocktail.

I do have high serotonin levels though consistent with Carcinoid, so who knows if that has any impact.

Link to comment
Share on other sites

I took it for a year as a teenager when I had severe insomnia. It helped for awhile and then started to do what all sleep type things do to me...........

Make me crabby, angry, and more moody.

Same thing happened to me when I tried: Melatonin, CoQ10, Gaba (not pentin rx, but Gaba the substance in our brains) and all SSRI's.

Don't have any idea why, and I don't notice it much because I sleep better. My Mother is the one who notices and says.... "stop taking that stuff".

So I do and a couple of weeks later my moods are back to normal, sleeping is worse.

Really really makes no sense especially because I'm suspected of having Mito and some of those are in the Mito cocktail.

I do have high serotonin levels though consistent with Carcinoid, so who knows if that has any impact.

I have the same response to those things. The only one I can take once in awhile is the CQ10 - it is too energzing to me and I can't take it all the time. Otherwise, I have the same response to melatonin, GABA and ST. Johns Wort. There is some discussion in regards to there being a possiblity of too much seratonin - rather than too little in some of us with POTS. So, you maybe are figuring some of your puzzle pieces out.

Issie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...